Early dementia

Questions and answers on "Early dementia"

my husband 78yr old had mini stroke 3mnths ago has early dementia has allergies his eyes are sore and runny nose. can he have fexofenadine 180mg his medication is aspirin 100mg rampiral 1.25mg atorvastatin 40mg esomeprazole 40mg ketotifen 250mcg/ml.5ml eyedrops.

doctor1 MD

Hi,
His medication is fine. He can safely take fexofenadine along with the other medication.
All the best.

Read Full Thread   Ask a Doctor Now

My father has early stage dementia and has recently had a CT scan. The report says: There are age related involutional changes. There is periventricular white matter low attenuation in keeping with small vessel disease. There is some high density noted in the right sigmoid and transverse sinus, which may relate to sinus thrombosis. We asked the Dr what this meant and he didn't really explain so would appreciate your translation to simple language that we can understand.

many thanks

doctor1 MD

Hello,

Thanks for your query.

The CT scan report reveals that there are age related changes in the brain tissue.
The brain consists of two types of maters.

The superficial substance is called gray matter and the deeper is called white matter.

The white mater is composed of myelinated nerves...

Read Full Thread   Ask a Doctor Now

I have been taking 20 mg Atorvastatin for about a year. This morning after breakfast I started feeling confused and disoriented. I called a few people for reassurance and resumed my daily routine and the confusion abated. It occurred to me that I had read that statin drugs can cause early dementia and that there is some thinking that the statin drugs starve the brain of necessary cholesterol. My total cholesterol was 185 mg, HDL 43.4 mg, and LDL 127 mg in October, 2012. I have been taking the stain drugs since then. My total cholesterol was 135 in May. I don't have the other numbers. Do you think I should curtail the statin drugs? My twin brother has had memory problems lately and takes statin drugs, but he also drinks alcohol and I do not.

doctor1 MD

Hello,
Thanks for the query.
Brief answer....you are right.your problems seem to be due to the use of statin.
Detailed answer....
Although ATORVASTATIN is generally a well tolerated drug but it can cause various side effects,but all these side effects do not occur to every person using it....

Read Full Thread   Ask a Doctor Now

Hi there, my dad is 77 and has had type 2 diabetes for around 40 years, and has been on kidney dialysis for the last five years or so. Around 6 months ago, he contracted peritonitis and was very ill, in hospital for 4 weeks. Since then, his mobility has become much worse, and he is mostly incontinent. He is also noticeably cognitively impaired and has signs of early dementia. One of the major arteries in his neck is completely blocked. In the last three and a half months, he has had three separate incidents of something like a hypoglycemic attack or a TIA, but no-one seems to know what is wrong. His tongue lolls out of his mouth and he can't seem to understand what is being said to him, or be able to make up a coherent answer. He is clearly extremely confused. On all three occasions, he's been taken to hospital and kept in overnight, but the doctors just treat the symptoms acutely, and release him the next day. CT scans each time seem to be normal. After each attack, his cognition and mobility are noticeably worse. I don't think these attacks have been hypoglycemic ones because his episodes of confusion are not helped by ingestion (or even intravenous injection) of glucose... usually he starts feeling better within 30 minutes of eating sugar, but on these occasions, he's still confused hours later. Can anyone suggest what might be going on?

doctor1 MD

Dementia patients with other medical conditions are prone to Delirium. This can be caused by a number of factors. Since his cognition is worse after each episode of delirium, the chances of it being stroke/TIA are high. CT Scans may not always pick up tiny lesions. Another common possibility is...

Read Full Thread   Ask a Doctor Now

DEAR DOCTOR, I HAVE BEEN SUFFERING FROM POOR CIRCULATION IN THE HANDS AND FEET FOR THE LAST 10 YEARS. I BELIEVE IT IS CAUSING POOR PERFUSION TO THE BRAIN AND IS MAKING IT HARDER FOR ME TO PROCESS INFORMATION, THINK AND REMEMBER. ONE PROFESSIONAL I SAW SAID IF IT S NOT TREATED IT CAN LEAD TO DEPRESSION AND EARLY DEMENTIA . MY FATHER HAS HAD HEART BYPASS SURGERY BECAUSE OF NARROW AND CLOGGED ARTERIES AND IS NOW SUFFERING BADLY WITH MEMORY LOSS AND OTHER SYMPTOMS OF DEMENTIA. COULD MY BRAIN BECOME DAMAGED WITH THIS PROBLEM TO THE POINT I MAY DEVELOP DEMENTIA? IF SO, WHAT CAN I DO TO TREAT THIS CONDITION. I HAVE RECENTLY HAD AN MRI BECAUSE A CT SCAN SHOWED ENLARGED 1ST AND THIRD VENTRICLES WHICH ARE OUT OF PROPORTION TO THE CORTICAL SULCI. I AM A FORTY YEAR OLD FEMALE AND THIS IS QUITE DISTRESSING FOR ME.

doctor1 MD

Hi,

Thank you for posting your query.
First of all, you should stop worrying about the future risk of dementia. Though Alzheimer's disease (AD) can be familial, this risk is very low, and less than 10% of AD cases are familial.
Poor blood flow to brain can lead to strokes and dementia. So, you...

Read Full Thread   Ask a Doctor Now

Hello doctor Grief, I am a 56 y/o female. Yesterday I received a cat scan because I was kicked in the face by a patient at work. They did not find any brain injuries, but the report said I have mild periventricular leukoencephalophathy. I just researched this online and I get the impression that this is an indicator of early senile dementia . Is this right?

doctor1 MD

Hello,

Thanks for the query,

I understand your problem


Let me tell you that imaging findings should always be correlated clinically.Imaging alone will not be able to guide us better. These changes can be seen in normal people with high blood pressure, diabetes etc. If you do not have any symptoms...

Read Full Thread   Ask a Doctor Now

what causes a fuzzy brain feeling ? 77 year old female Thank you

doctor1 MD

Brief Answer:
Dehydration or sleep disturbances are common...

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.

Based on your query, my opinion is as follows:

1. Fuzzy brain feeling or clouding of consciousness without infection, if it occurs suddenly...

Read Full Thread   Ask a Doctor Now

This question is regarding my father's health. Well he says that he is forgetting things these days. He says that he has a hard time remembering people's name and sometimes he even forgets to do stuff that he is meant to. I would like to know what course of action should i take now? and what screening tests should he undergo so confirm what is the actual problem he is suffering?

doctor1 MD

Brief Answer:
My reply is below.

Detailed Answer:
Hi Mr XXXXXXX

Thank you for posting your query and informing about your father's health problem.

His symptoms are related to mild dysfunction of the brain, which could be due to mild cognitive impairment or early dementia. He needs clinical...

Read Full Thread   Ask a Doctor Now

Recent questions on  Early dementia

doctor1 MD

Currently taking Zonegram for migraines, lexapro for mild depression and cymbalta for mild depression a anxiety . along with adderall for years i have been complaining of not being able to find words, and forgetfullness. I was tested about 1 year...

doctor1 MD

My mother is taking metoprolol and showing strong signs of depression and confusion. She is elderly and in early dementia so I'm concerned she may have taken too much of this med. Could this cause her depression and confusion?

doctor1 MD

I am experiencing a form of inertia, mentally. My mind races constantly about the things I need to do, but I can not get going to do them. It is so frustrating. I tend to want to sleep all of the time.

doctor1 MD

Hi there, my dad is 77 and has had type 2 diabetes for around 40 years, and has been on kidney dialysis for the last five years or so. Around 6 months ago, he contracted peritonitis and was very ill, in hospital for 4 weeks. Since then, his mobility has become much worse, and he is mostly incontinent. He is also noticeably cognitively impaired and has signs of early dementia. One of the major arteries in his neck is completely blocked. In the last three and a half months, he has had three separate incidents of something like a hypoglycemic attack or a TIA, but no-one seems to know what is wrong. His tongue lolls out of his mouth and he can't seem to understand what is being said to him, or be able to make up a coherent answer. He is clearly extremely confused. On all three occasions, he's been taken to hospital and kept in overnight, but the doctors just treat the symptoms acutely, and release him the next day. CT scans each time seem to be normal. After each attack, his cognition and mobility are noticeably worse. I don't think these attacks have been hypoglycemic ones because his episodes of confusion are not helped by ingestion (or even intravenous injection) of glucose... usually he starts feeling better within 30 minutes of eating sugar, but on these occasions, he's still confused hours later. Can anyone suggest what might be going on?

doctor1 MD

my husband 78yr old had mini stroke 3mnths ago has early dementia has allergies his eyes are sore and runny nose. can he have fexofenadine 180mg his medication is aspirin 100mg rampiral 1.25mg atorvastatin 40mg esomeprazole 40mg ketotifen 250mcg/ml.5ml eyedrops.

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications